Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 18, NWS Cheyenne, WY

April 26, 20124 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Apr 26, 2012, 3:37 AM MDT for 4 counties in Wyoming. It took effect at Apr 27, 2012, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 26, 2012, 3:37 AM MDT (09:37 UTC)
In effect from
Apr 27, 2012, 9:00 AM MDT
Expired
Apr 26, 2012, 2:39 PM MDT
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3661 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WWUS75 KCYS 260937
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
337 AM MDT THU APR 26 2012

...STRONG WINDS POSSIBLE ON FRIDAY...

.A COLD FRONT WILL SWEEP ACROSS THE AREA BY FRIDAY MORNING WHILE A
LOW PRESSURE SYSTEM MOVES ACROSS NEBRASKA. STRONG WINDS ARE
EXPECTED BEHIND THE FRONT AS THE SURFACE PRESSURE GRADIENT
STRENGTHENS OVER SOUTHEAST WYOMING.

WYZ106-110-115>118-262300-
/O.NEW.KCYS.HW.A.0018.120427T1500Z-120427T2300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER...CHEYENNE
337 AM MDT THU APR 26 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

* TIMING...MID-MORNING FRIDAY THROUGH FRIDAY AFTERNOON.

* WINDS...WEST INCREASING TO 25 TO 40 MPH WITH GUSTS AROUND 60 MPH POSSIBLE.

* IMPACTS...MOSTLY TO TRAVEL WITH LIGHT AND/OR HIGH PROFILE
  VEHICLES ADVERSELY AFFECTED BY THE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RE
2 follow-up statements
113 
WWUS75 KCYS 261705
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1105 AM MDT THU APR 26 2012

...GUSTY WINDS CAN BE EXPECTED THIS AFTERNOON IN NEBRASKA...
...MORE STRONG WINDS WILL DEVELOP OVER THE REGION FRIDAY...

.A STRONG UPPER LEVEL DISTURBANCE WILL CONTINUE TO ADVANCE TOWARD
THE AREA THIS AFTERNOON AND TONIGHT. AS THIS DISTURBANCE
APPROACHES...GUSTY SOUTH TO SOUTHEAST WINDS CAN BE EXPECTED
NEBRASKA. A COLD FRONT WILL SWEEP ACROSS THE AREA BY FRIDAY
MORNING. STRONG WEST WINDS ARE EXPECTED BEHIND THE FRONT AND WILL
PERSIST THROUGH MUCH OF THE DAY ESPECIALLY ACROSS SOUTHEAST
WYOMING.

NEZ002-003-019>021-054-055-095-096-270100-
/O.NEW.KCYS.WI.Y.0020.120426T1705Z-120427T0100Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
1105 AM MDT THU APR 26 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* TIMING...WINDS WILL CONTINUE TO INCREASE AS THE AFTERNOON WEARS
  ON. 

* WINDS...WILL BE FROM THE SOUTH TO SOUTHEAST AND WILL RANGE FROM
  25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING INTERSTATE 80 OR ANY
  OTHER EAST- WEST HIGHWAY WILL NEED TO PREPARED FOR FREQUENT
  GUSTS. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ106-110-115>118-270515-
/O.CON.KCYS.HW.A.0018.120427T1500Z-120427T2300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER...CHEYENNE
1105 AM MDT THU APR 26 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. 

* TIMING...MID-MORNING FRIDAY THROUGH FRIDAY AFTERNOON.

* WINDS...WEST INCREASING TO 25 TO 40 MPH WITH GUSTS AROUND 60 
  MPH POSSIBLE.

* IMPACTS...MOSTLY TO TRAVEL WITH LIGHT AND/OR HIGH PROFILE 
  VEHICLES ADVERSELY AFFECTED BY THE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
COX
866 
WWUS75 KCYS 262039
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
239 PM MDT THU APR 26 2012

...GUSTY WINDS CAN BE EXPECTED THIS AFTERNOON IN NEBRASKA... ...
MORE STRONG WINDS WILL DEVELOP OVER THE REGION FRIDAY...

.A STRONG UPPER LEVEL DISTURBANCE WILL CONTINUE TO ADVANCE TOWARD
THE AREA THIS AFTERNOON AND TONIGHT. AS THIS DISTURBANCE
APPROACHES...GUSTY SOUTH TO SOUTHEAST WINDS CAN BE EXPECTED ACROSS NEBRASKA.
MEANWHILE...A COLD FRONT WILL SWEEP ACROSS THE AREA BY FRIDAY
MORNING. STRONG WEST WINDS ARE EXPECTED BEHIND THE FRONT AND WILL
PERSIST THROUGH MUCH OF THE DAY ESPECIALLY ACROSS SOUTHEAST
WYOMING AND PORTIONS OF NEBRASKA.

WYZ106-110-116-117-271000-
/O.UPG.KCYS.HW.A.0018.120427T1500Z-120427T2300Z/
/O.NEW.KCYS.HW.W.0023.120427T0900Z-120428T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
239 PM MDT THU APR 26 2012

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 7 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 PM MDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING...EARLY FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

* WINDS...WEST INCREASING TO 35 TO 45 MPH WITH GUSTS AROUND 60
  MPH POSSIBLE.

* IMPACTS...MOSTLY TO THOSE TRAVELING WITH LIGHT AND/OR HIGH
  PROFILE VEHICLES WHICH ARE ADVERSELY AFFECTED BY THE
  WINDS...ESPECIALLY ON ROADWAYS THAT ARE ORIENTED NORTH TO
  SOUTH.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ115-118-271000-
/O.UPG.KCYS.HW.A.0018.120427T1500Z-120427T2300Z/
/O.NEW.KCYS.HW.W.0023.120427T1500Z-120428T0100Z/
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...LARAMIE...CHEYENNE
239 PM MDT THU APR 26 2012

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING...MID-MORNING FRIDAY THROUGH FRIDAY AFTERNOON.

* WINDS...WEST INCREASING TO 30 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...MOSTLY TO THOSE TRAVELING WITH LIGHT AND/OR HIGH
  PROFILE VEHICLES WHICH ARE ADVERSELY AFFECTED BY THE
  WINDS...ESPECIALLY ON ROADWAYS THAT ARE ORIENTED NORTH TO SOUTH
  SUCH AS INTERSTATE 25.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-107-109-119-271000-
/O.NEW.KCYS.HW.W.0023.120427T1500Z-120428T0100Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-EAST PLATTE COUNTY-
CENTRAL CARBON COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...GLENDO...WHEATLAND...
CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
239 PM MDT THU APR 26 2012

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MDT FRIDAY. 

* TIMING...MID-MORNING FRIDAY THROUGH FRIDAY AFTERNOON.

* WINDS...WEST INCREASING TO 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...MOSTLY TO THOSE TRAVELING WITH LIGHT AND/OR HIGH
  PROFILE VEHICLES WHICH ARE ADVERSELY AFFECTED BY THE
  WINDS...ESPECIALLY ON ROADWAYS THAT ARE ORIENTED NORTH TO SOUTH
  SUCH AS INTERSTATE 25.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ020-054-055-271000-
/O.NEW.KCYS.WI.Y.0021.120427T1500Z-120428T0100Z/
/O.CON.KCYS.WI.Y.0020.000000T0000Z-120427T0100Z/
BANNER-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISBURG...KIMBALL...SIDNEY
239 PM MDT THU APR 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MDT FRIDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* TIMING...WINDS WILL CONTINUE TO INCREASE AS THE AFTERNOON 
  WEARS ON. 

* WINDS...WILL BE FROM THE SOUTH TO SOUTHEAST AND WILL RANGE 
  FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE. 

* IMPACTS...MOSTLY TO THOSE TRAVELING WITH HIGH PROFILE VEHICLES
  ON INTERSTATE 80 OR ANY OTHER EAST-WEST HIGHWAY WILL NEED TO PREPARED
  FOR FREQUENT GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ002-003-019-021-095-096-270100-
/O.CON.KCYS.WI.Y.0020.000000T0000Z-120427T0100Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...BRIDGEPORT...BAYARD...HARRISON...AGATE
239 PM MDT THU APR 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* TIMING...WINDS PERSIST THIS AFTERNOON BEFORE DECREASING THIS
  EVENING. ANOTHER PERIOD OF HIGH WINDS ARE EXPECTED TO DEVELOP
  FRIDAY MORNING AND CONTINUE THROUGH THE DAY.

* WINDS...WILL BE FROM THE SOUTH TO SOUTHEAST AND WILL RANGE FROM
  25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE. THE WIND IS EXPECTED
  TO SWITCH TO THE NORTHWEST FRIDAY MORNING AND INCREASE TO SPEEDS
  OF 25 TO 40 MPH WITH HIGHER GUSTS UP TO 50 MPH.

* IMPACTS...MOSTLY HIGH PROFILE OR LIGHTWEIGHT VEHICLES TRAVELING
  WILL NEED TO USE EXTRA CAUTION THIS AFTERNOON AND FRIDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
COX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Apr 26, 3:23 AM MDT, 14 minutes earlier.

Area forecast discussion, Apr 26, 3:23 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
323 AM MDT THU APR 26 2012

.SHORT TERM...TODAY THROUGH SATURDAY...
A BIT OF A COMPLICATED AND VARIED FORECAST MAINLY TODAY THROUGH
FRIDAY AS COMPACT UPPER LOW CURRENTLY OFF THE SOUTHERN CALIFORNIA
COAST ACCELERATES ENE ACROSS AZ AND COLORADO TODAY AND TONIGHT...
AND ACROSS NEBRASKA FRIDAY. AT THE SAME TIME A SECOND UPPER TROF
WILL MOVE OVER THE PACIFIC NW BY THIS EVENING AND NEG TILT OVER
THE NORTHERN ROCKIES TONIGHT BEFORE CLOSING OFF OVER NORTHERN WY
FRIDAY. EXPECT EFFECTS FROM FIRST UPPER LOW TO OCCUR THIS
AFTERNOON WITH SHOWERS AND SOME THUNDERSTORMS SPREADING ACROSS THE
CWA. SEVERE STORM THREAT LOOKS LESS DUE TO LESS INSTABILITY
EXPECTED WITH HEATING SOMEWHAT LIMITED BY EXTENSIVE CLOUDINESS...
AND LATER ARRIVAL OF BETTER DYNAMICAL FORCING. SHOULD SEE A LARGE
AREA OF RAIN AND EMBEDDED STORMS MOVING ACROSS THE PLAINS TONIGHT
THEN ENDING EARLY FRIDAY MORNING AS UPPER LOW MOVES INTO NEBRASKA.
ATTENTION THEN TURNS TO WINDS FOR FRIDAY. SFC LOW WILL DEEPEN OVER
THE CENTRAL PLAINS FRIDAY INCREASING THE SFC PRESSURE GRADIENT
OVER THE CWA. STRONG COLD FRONT WILL SWEEP ACROSS THE CWA FRIDAY
MORNING WITH BORA WIND EVENT LOOKING A DECENT BET. HAVE POSTED A
HIGH WIND WATCH FOR PARTS OF SE WY ON FRIDAY DUE TO THIS SET-UP.
DOWNSLOPE FLOW WILL DRY THINGS OUT FRIDAY THOUGH THERE MAY STILL
BE SOME LINGERING SHOWERS OVER THE NORTHEAST PANHANDLE. CHILLY
TEMPERATURES EXPECTED BY SAT MORNING AS HEIGHTS LOWER WITH
APPROACH OF PAC NW UPPER LOW AND SFC HIGH BUILDING INTO THE AREA.
A BIT COOL SATURDAY WITH UPPER LOW MEANDERING AROUND THE WY/MT
BORDER WITH A FEW SHOWERS POSSIBLE OVER THE NORTHERN CWA CLOSER TO
THE UPPER LOW.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY NIGHT...
LONG TERM WILL LARGELY BE DOMINATED BY ZONAL FLOW FOLLOWING A SHIFT
IN THE SYNOPTIC PATTERN. SATURDAY NIGHT WILL START OFF WITH A TROUGH
OVER THE WESTERN CONUS AND UPPER LEVEL LOW OVER EASTERN MONTANA.
WITH COOL AIR ALOFT ASSOCIATED WITH THE UPPER LOW AND SOUTHERLY LOW
LEVEL FLOW...WILL AT LEAST HAVE A CHANCE FOR INSTABILITY SHOWERS
INTO SATURDAY EVENING...MAINLY EAST OF THE LARAMIE RANGE INTO THE
PANHANDLE OF WESTERN NEBRASKA. AS THE UPPER LOW LIFTS NORTH AND EAST
SATURDAY NIGHT...A MID LEVEL COLD FRONT WILL SHIFT EAST ACROSS THE
FORECAST AREA. COOLING ALOFT WILL KEEP LAPSE RATES STEEP INTO THE
OVERNIGHT HOURS...THUS CHANCES OF RAIN SHOWERS WILL CONTINUE EAST
OF THE LARAMIE RANGE...PROGRESSING EASTWARD OVERNIGHT. COULD HERE
A FEW RUMBLES OF THUNDER BUT MAINLY LOOKING AT SHOWERS. CERTAINLY
NOT EXPECTING ANYTHING IN THE WAY OF SEVERE THUNDERSTORMS.
PRECIPITATION AMOUNTS SHOULD BE ON THE LIGHT SIDE...MAYBE A TENTH
OF AN INCH HERE AND THERE.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY AS
THE UPPER LOW CONTINUES MOVING NORTH AND EAST INTO SOUTH CENTRAL
CANADA. MAIN CHANCES FOR CONVECTION WILL BE FROM THE LARAMIE RANGE
AND EAST FROM MID AFTERNOON THROUGH SUNDAY EVENING...ALONG AND
EAST OF A SURFACE COLD FRONT. ASSUMING GFS MODEL TIMING IS RIGHT
THERE WOULD BE THE POTENTIAL FOR A FEW MARNINALLY SEVERE
THUNDERSTORMS. DECENT SHEAR AND LOW FREEZING LEVEL WOULD MAKE FOR
THE THREAT OF MARGINAL SEVERE HAIL...BUT MOISTURE WILL BE
SOMEWHAT LACKING.

ZONAL FLOW SETS IN BY MONDAY AND WILL CONTINUE THROUGH AT LEAST
WEDNESDAY AND LIKELY THROUGH THE REMAINDER OF THE WEEK. HARD TO
PIN DOWN CHANCES FOR PRECIPITATION THROUGH THIS TIME FRAME GIVEN
THE DIFFICULTY TIMING SUBTLE SHORTWAVE FEATURES EMBEDDED IN ZONAL
FLOW. BEST CHANCES WILL MAINLY BE AFTERNOON AND EVENING WITH
INSTABILITY FROM HEATING OF THE DAY.

&&

.AVIATION...06Z TAF ISSUANCE...
A FEW LIGHT RAIN SHOWERS TO MOVE ACROSS THE AREA TONIGHT. SHOWER
ACTIVITY IS NOT EXPECTED TO RESTRICT VISIBILITIES OR CEILINGS WITH
VFR GENERALLY PREVAILING...ALTHOUGH MOUNTAIN TOPS MAY BE OBSCURED
AT TIMES. UPPER LEVEL SHORT WAVE TO MOVE ACROSS THE FORECAST AREA
TOMORROW EVENING AND OVERNIGHT. SHOWERS AND THUNDERSTORMS TO
BECOME WIDESPREAD AFTER 21Z WITH A FEW SEVERE THUNDERSTORMS
POSSIBLE. COLD FRONT TO MOVE ACROSS THE AREA FROM WEST TO EAST
STARTING AROUND 03Z FRIDAY. GUSTY WINDS WITH FROPA...ESPECIALLY IN
TYPICAL WIND PRONE AREAS SUCH AS ARLINGTON. LOW CEILINGS AND FOG
POSSIBLE FOLLOWING FROPA.

&&

.FIRE WEATHER...
NO MAJOR CONCERNS ANTICIPATED WITH HIGHER HUMIDITIES EXPECTED
TODAY. SHOWERS AND A FEW THUNDERSTORMS SHOULD SPREAD ACROSS THE
DISTRICTS THIS AFTERNOON AND CONTINUE TONIGHT WITH WETTING RAINS
BUT DRY LIGHTNING NOT EXPECTED. SFC COLD FRONT WILL SWEEP ACROSS
LATE TONIGHT AND FRIDAY MORNING TURNING WINDS OUT OF THE WEST.
WINDY CONDITIONS FOR FRIDAY. MILD AND A BIT UNSETTLED OVER THE
WEEKEND BUT NO CRITICAL CONDITIONS ANTICIPATED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 9 AM FRIDAY TO 5 PM FRIDAY FOR WYZ106-
     WYZ110-WYZ115-WYZ116-WYZ117-WYZ118.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RE
LONG TERM/AVIATION...LIEBL
Hazardous weather outlook, Apr 25, 10:41 PM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1041 PM MDT WED APR 25 2012

WYZ101-103>107-109>119-261100-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1041 PM MDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SHOWERS WILL OCCUR THE REST OF THE NIGHT.
SHOWERS MAY DEVELOP LATE TONIGHT EAST OF INTERSTATE 25 AND INCREASE
IN COVERAGE TO SCATTERED AS A WEATHER DISTURBANCE MOVES ACROSS
WYOMING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE WIDESPREAD OVER SOUTHEAST WYOMING THURSDAY
AFTERNOON AND EARLY THURSDAY NIGHT. SOME OF THE STORMS WILL BE
STRONG OVER THE SOUTHEAST CORNER OF WYOMING...WITH HAIL...STRONG
WIND GUSTS AND HEAVY RAINFALL. WEST TO NORTHWEST WINDS WILL GUST
AS HIGH AS 60 MPH LATE THURSDAY NIGHT AND FRIDAY OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ102-108-261100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH
SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY-
1041 PM MDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TONIGHT

ISOLATED SHOWERS WILL OCCUR TONIGHT AND MAY INCREASE AFTER MIDNIGHT
TO SCATTERED AS A WEAK WEATHER DISTURBANCE MOVES ACROSS WYOMING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE WIDESPREAD OVER THE WESTERN NEBRASKA PANHANDLE
THURSDAY AFTERNOON AND THURSDAY NIGHT. SOME OF THE STORMS WILL BE
STRONG OVER THE SOUTHERN NEBRASKA PANHANDLE...WITH HAIL...STRONG
WIND GUSTS AND HEAVY RAINFALL. THE HEAVY RAINFALL MAY PRODUCE
MINOR FLOODING IN CITIES AND LOW LOW LYING AREAS.  WEST TO NORTHWEST
WINDS WILL GUST AS HIGH AS 55 MPH FRIDAY OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:39 PM MDTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte30 hr

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.